Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 191, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Dec 10, 2008, 3:28 AM CST for Autauga County, Chilton County, Dallas County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2008, 3:28 AM CST (09:28 UTC)
- Expired
- Dec 10, 2008, 4:02 AM CST
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Dallas County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 1:41 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 100928
TORBMX
ALC001-021-047-101015-
/O.NEW.KBMX.TO.W.0191.081210T0928Z-081210T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CST WED DEC 10 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
SOUTHWESTERN CHILTON COUNTY IN CENTRAL ALABAMA...
NORTH CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF VALLEY GRANDE...
* UNTIL 415 AM CST
* AT 326 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR POTTER STATION...
OR NEAR SELMA...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
VALLEY GRANDE BY 340 AM CST...
PAUL M GRIST STATE PARK BY 345 AM CST...
PARNELL BY 355 AM CST...
MAPLESVILLE AND PLECHER BY 405 AM CST...
THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3244 8717 3249 8714 3249 8711 3258 8708
3260 8703 3268 8703 3283 8695 3284 8690
3273 8671 3239 8707
TIME...MOT...LOC 0928Z 213DEG 36KT 3245 8708
$$
17/KLAWS3 follow-up statements
000
WWUS54 KBMX 100939
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 AM CST WED DEC 10 2008
ALC001-021-047-101015-
/O.CON.KBMX.TO.W.0191.000000T0000Z-081210T1015Z/
DALLAS AL-AUTAUGA AL-CHILTON AL-
339 AM CST WED DEC 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR
SOUTHWESTERN CHILTON...NORTHWESTERN AUTAUGA AND NORTH CENTRAL DALLAS
COUNTIES...
AT 335 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR SUMMERFIELD...OR ABOUT NEAR VALLEY GRANDE...MOVING NORTHEAST AT
40 MPH.
THE TORNADO WILL BE NEAR...
PAUL M GRIST STATE PARK AND VALLEY CREEK JUNCTION BY 345 AM CST...
MULBERRY CREEK JONES BY 350 AM CST...
PLANTERSVILLE BY 355 AM CST...
PARNELL AND STANTON BY 400 AM CST...
PLECHER BY 405 AM CST...
MAPLESVILLE BY 410 AM CST...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.
LAT...LON 3251 8709 3260 8703 3269 8700 3283 8691
3283 8688 3274 8672 3272 8672 3246 8700
TIME...MOT...LOC 0939Z 213DEG 34KT 3254 8701
$$
17/KLAWS000
WWUS54 KBMX 100950
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 AM CST WED DEC 10 2008
ALC001-021-047-101015-
/O.CON.KBMX.TO.W.0191.000000T0000Z-081210T1015Z/
DALLAS AL-AUTAUGA AL-CHILTON AL-
350 AM CST WED DEC 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR
SOUTHWESTERN CHILTON...NORTHWESTERN AUTAUGA AND NORTHEASTERN DALLAS
COUNTIES...
AT 347 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR VALLEY CREEK JUNCTION...OR ABOUT 6 MILES NORTH OF VALLEY
GRANDE...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
PLANTERSVILLE AND PARNELL BY 355 AM CST...
STANTON BY 400 AM CST...
PLECHER AND MAPLESVILLE BY 405 AM CST...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.
LAT...LON 3260 8699 3282 8688 3282 8687 3281 8685
3280 8683 3274 8672 3272 8672 3256 8693
TIME...MOT...LOC 0950Z 217DEG 34KT 3262 8693
$$
17/KLAWS000
WWUS54 KBMX 101002
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CST WED DEC 10 2008
ALC001-021-047-101012-
/O.CAN.KBMX.TO.W.0191.000000T0000Z-081210T1015Z/
DALLAS AL-AUTAUGA AL-CHILTON AL-
402 AM CST WED DEC 10 2008
...THE TORNADO WARNING FOR SOUTHWESTERN CHILTON...NORTHWESTERN
AUTAUGA AND NORTHEASTERN DALLAS COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.
LAT...LON 3260 8699 3282 8688 3282 8687 3281 8685
3280 8683 3274 8672 3272 8672 3256 8693
TIME...MOT...LOC 1002Z 213DEG 34KT 3272 8687
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 9, 8:45 PM CST, 6 hours 43 minutes earlier.
Area forecast discussion, Dec 9, 8:45 PM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 845 PM CST TUE DEC 9 2008 .UPDATE...MESOSCALE UPDATE. && .DISCUSSION... COMPLEX WEATHER SCENARIO UNFOLDING ACROSS THE DEEP SOUTH THIS EVENING. EXTENSIVE SQUALL LINE SLOWLY MOVING ACROSS EAST AND SOUTH CENTRAL MISSISSIPPI....WITH SEVERAL REPORTS OF DAMAGE AND POSSIBLE TORNADOES. THIS LINE WILL CONTINUE TO SLOWLY PROGRESS EASTWARD BRINGING A CHANCE OF ISOLATED TORNADOES TO WESTERN PARTS OF CENTRAL ALABAMA. THE STORMS WERE DEVELOPING ALONG A PRE-FRONTAL TROUGH WITH A FEW MESO LOWS RIDING ALONG THE BOUNDARY. THESE MESO LOWS WERE MAKING THE LINE DISPLAY A LEWP PATTERN...INDICATIVE OF STRONGER THUNDERSTORMS. WHAT A DIFFERENCE A DAY MAKES. AT 02Z...TEMPERATURES WERE HANGING TOUGH IN THE 60S AREAWIDE. SOUTHERLY WINDS WERE BLOWING AT 15 TO 25 MPH USHERING IN SURFACE DEW POINTS INTO THE LOWER 60S GENERALLY SOUTH OF INTERSTATE 20. UPPER LEVEL LOW AND ASSOCIATED WIND FIELDS/LIFT WILL ENTER WESTERN ALABAMA THROUGH MIDNIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE...BUT EXTENT OF SEVERE STORMS AND TORNADOES REMAIN IN QUESTION. SURFACE BASED INSTABILITY BECOMES A BIT LESS FAVORABLE FOR STRONGER ACTIVITY AS WE PROGRESS THROUGH THE NIGHT. THEREFORE...UPDATED THE HWO WITH BEST CHANCE OF STRONG TO SEVERE GENERALLY WEST OF I-65. SURFACE BASED CAPE AND LIS LIMITED BUT SHEAR IS TREMENDOUS. WILL CONTINUE TO CLOSELY MONITOR THE SURFACE BASED INSTABILITY THE NEXT SEVERAL HOURS. PRECIP WATER VALUES OVER 1.50 INCHES NEAR THE FRONT ARE A WHOPPING 2 STANDARD DEVIATIONS ABOVE NORMAL FOR DECEMBER IN CENTRAL ALABAMA. LATEST RADAR ESTIMATES HAVE RAIN TOTALS UP TO 1.75 INCHES IN FAR NORTHWEST ALABAMA. ALTHOUGH STREAM FLOWS ARE RUNNING MUCH BELOW NORMAL DUE TO THE EXTENDED DROUGHT CONDITIONS...WILL ISSUE A FLASH FLOOD WATCH FOR SEVERAL NORTHWEST COUNTIES THROUGH 6 AM. RAIN AMOUNTS MAY BE AS HIGH AS 3 TO 4 INCHES IN SPOTS. 75/LINHARES && .PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY. COMPLEX SHORT TERM AS A STRONG UPPER LEVEL LOW CONTINUES TO DROP SOUTH OUT OF THE SOUTHERN PLAINS CREATING WHAT WILL BECOME A WEAKENING SURFACE LOW FROM CENTRAL ARKANSAS TO JUST WEST OF KNOXVILLE. THIS WILL BRING ROUND ONE THROUGH THE AREA JUST AFTER SUNSET THROUGH TOMORROW MORNING. IT HAS BEEN ON THE TRICKY SIDE TO ASSESS THE SEVERE THREAT AND POTENTIAL. ONE THING FOR SURE IS IT WILL BE WET. PW VALUES ARE AS HIGH AS IT GETS FROM DECEMBER AND MOST FORECAST SOUNDINGS SHOW SATURATION FROM THE SURFACE TO THE TOP OF THE COLUMN. THIS WOULD LEAVE ME TO BELIEVE THAT WITH THIS MUCH MOISTURE THE SEVERE THREAT WOULD BE ON THE ISOLATED SIDE...WITH AN OUTSIDE CHANCE OF SOME MID LEVEL WATER LOADING...WHICH YOU STILL WOULD NEED SOME DRY AIR TO ACCOMPLISH. MOST OF THE CAPE PROFILES ARE ON THE TALL AND SKINNY SIDE WITH MOIST ADIABATIC PROFILES MOST OF THE WAY ABOVE THE LFC. THIS WOULD LEAD TO SHORT DURATION STORMS AND NOT A LOT OF STABILITY TO SUSTAIN STORM STRUCTURE. HOWEVER...LOOKING AT THE SHEAR PROFILES...IT WOULD BE BELIEVABLE THAT SOME ROTATION COULD BE IN THE WORKS WHERE TALL...SKINNY CAPE EXISTS...MAINLY SOUTH OF INTERSTATE 20. FURTHER SOUTH THE MORE INSTABILITY. INTERESTINGLY...THE SHEAR PROFILES ARE IN FACT...TOO GOOD...MEANING THE SHEAR MAY ACTUALLY BE TOO STRONG FOR THE WEAKER UPDRAFTS. ALL THIS SAID...DO FEEL THE OVERALL THREAT FOR SEVERE...INCLUDING TORNADOES IS RELATIVELY LOW...HOWEVER...CERTAINLY CAN NOT RULE ANYTHING OUT...EXCEPT HAIL...AT THIS POINT. THE GREATEST THREAT WILL BE FURTHER SOUTH...AND WE WILL ALSO HAVE TO WATCH ANY ROGUE CELLS THAT DEVELOP FURTHER WEST IN A MORE FAVORABLE ENVIRONMENT AND MOVE EAST TOWARDS OUR CWA. THE THREAT FOR HEAVY RAIN WILL BE IN THE WEST AFTER SUNSET AND WORK ITS WAY EAST IN THE FORM OF A DYING SQUALL LINE OR WEAK MCC. AFTER ROUND ONE...ROUND TWO WILL DOMINATE AS THE UPPER LEVEL LOW TRANSITION NEGATIVE AND CUTS OFF SOUTH OF THE AREA CREATING A NEW SURFACE LOW THAT WILL DOMINATE FURTHER EAST. THE IMPACTS OVER CENTRAL ALABAMA ON WEDNESDAY WILL BE ADDITIONAL HEAVY RAIN...ESPECIALLY EAST OF I-65...NOT WORRIED ABOUT A SEVERE THREAT FROM IT...BUT THERE IS AN OUTSIDE CHANCE IN THE MORNING TO EARLY AFTERNOON HOURS IN THE EXTREME SOUTHERN AND EASTERN COUNTIES. 17/KLAWS LONG TERM...THURSDAY THROUGH TUESDAY. FIRST SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON MAY BE COMING TOGETHER FOR NORTH CENTRAL ALABAMA. MODELS ARE ALL SHOWING A DEEP 500MB LOW MOVING ACROSS CENTRAL ALABAMA ON THURSDAY WHICH WILL BRING WITH IT MOISTURE AND LIFT. MAIN MODEL DIFFERENCES ARE DEVELOPMENT AND TRACK OF SURFACE LOW. GFS TRACKS LOW FARTHER WEST THAN ECMWF AND NAM WHICH MEANS PRECIPITATION WILL BE MORE RAIN THAN SNOW. THIS TYPE OF COLD DEEP UPPER LOW WILL MANY TIMES FORM THERE OWN COLD POCKETS AT THE THE LOW LEVELS DUE TO ENHANCED SNOWFALL RATES. THE MAIN LIMITING FACTOR WILL BE THAT THE EVENT WILL OCCUR DURING THE DAY WHEN HEATING WILL KEEP TEMPERATURES ABOVE FREEZING. AS MENTIONED IN EARLIER DISCUSSION...MODELS ARE SHOWING AREA OF ENHANCED PRECIPITATION NORTH OF 500MB UPPER LOW...IN AREA REFEREED TO AS A TROWEL. THERE IS POTENTIAL FOR HEAVY SNOWFALL WITHIN IN THIS TROWEL...BUT FOR NOW MODELS ARE KEEPING THIS AREA NORTH OF CENTRAL ALABAMA. AT THIS TIME WILL KEEP PRECIPITATION IN THE FORM OF A RAIN/SNOW MIXTURE...BUT THERE COULD VERY WELL BE A PERIOD OF TIME ON THURSDAY WHEN IT IS ALL SNOW. THIS SYSTEM WILL QUICKLY LIFT OUT OF THE AREA THURSDAY EVENING WITH SOME TRAILING LIGHT SNOW ACROSS EAST ALABAMA. CLEARING SKIES AND HIGH PRESSURE WILL MOVE INTO THE AREA FRIDAY AND SATURDAY. A WEAK SHORT WAVE TROF WILL PASS NORTH OF ALABAMA ON MONDAY WITH A TRAILING COLD FRONT PUSHING TO NEAR THE MISSISSIPPI RIVER. UPPER RIDGE OVER THE SOUTHEASTERN STATES WILL LIKELY KEEP MOST OF THE RAIN NORTH AND WEST OF AREA...BUT A FEW SHOWERS POSSIBLE. 58/ROSE && .AVIATION...00Z TAF DISCUSSION. LARGE MASS OF RAIN AND THUNDERSTORMS POISED TO MOVE INTO CENTRAL ALABAMA OVERNIGHT...AND THEN BEGIN TO STALL DURING THE DAY ON WEDNESDAY. A LITTLE PUZZLED ABOUT WHY WINDS ARE NOT AS STRONG AND GUSTY THAN PREVIOUSLY EXPECTED (AND SUPPORTED BY CURRENT PRESSURE ANALYSIS). I DO EXPECT WINDS TO PICK BACK UP OVERNIGHT...AS COLD FRONT PLODS EASTWARD. AS THE FRONT SLOWS DOWN AND STALLS ON WEDNESDAY...THUNDER SHOULD DIMINISH BUT RAIN WILL LIKELY CONTINUE. THUS...KEPT FAIRLY LOW CEILINGS AND MVFR CATEGORY VISIBILITIES DURING THE PERIOD. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL ZONES UNTIL 6 AM CST WEDNESDAY FLASH FLOOD WATCH FOR PICKENS-LAMAR-FAYETTE-WALKER-MARION-AND WINSTON THROUGH 6 AM WEDNESDAY. &&
Hazardous weather outlook, Dec 10, 2:10 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 AM CST WED DEC 10 2008 ALZ011>015-017>050-101230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 210 AM CST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. A FEW GUSTS MAY REACH 35 MPH ON OPEN WATERWAYS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A STRONG COLD FRONT SLOWLY MOVES INTO CENTRAL ALABAMA. THE THREAT COVERS MUCH OF THE ENTIRE AREA AND WILL LAST MUCH OF THE NIGHT. MORE SPECIFICALLY...ISOLATED TORNADOES WILL BE POSSIBLE ROUGHLY EAST OF A LINE FROM JASPER...TO LIVINGSTON. THE BEST TIMING FOR THE TORNADO THREAT APPEARS TO BE THROUGH 4 AM FOR AREAS ALONG AND NORTH OF INTERSTATE 20...AND THROUGH 8 AM TO LAYFAYETTE AND FORT DEPOSIT. FOR AREAS IN FAR SOUTHEASTERN ALABAMA...THE STORMS WILL NOT REACH THE AREA UNTIL AFTER 6 AM. IN ADDITION TO THE SEVERE THUNDERSTORM THREATS...LOCALLY HEAVY RAINFALL IS POSSIBLE AREAWIDE. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. THESE RAIN AMOUNTS MAY PRODUCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ROUGHLY ALONG AND SOUTH OF OF A LINE FROM SELMA TO AUBURN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE. THURSDAY...A DEEP AND COLD UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA. THE AIR IS EXPECTED TO BE COLD ENOUGH ALOFT FOR RAIN TO MIX WITH SNOW AND POSSIBLY CHANGE OVER TO ALL SNOW DURING THE DAY. NO TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME DUE TO SURFACE TEMPERATURES REMAINING WELL ABOVE FREEZING. IT WILL ALSO BE BREEZY WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY FOR WEST ALABAMA TONIGHT. 75/LINHARES
In the hours before
Local storm report, Dec 10, 2:24 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL MANCHESTER 33.90N 87.25W
12/10/2008 E0.25 INCH WALKER AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED NEAR MANCHESTER.
&&
JBWSpecial weather statement, Dec 10, 2:51 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 AM CST WED DEC 10 2008 ALZ030-039-100930- MARENGO-SUMTER- 251 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR MARENGO AND SUMTER COUNTIES UNTIL 330 AM CST... AT 249 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF COATOPA TO 6 MILES WEST OF BARRYTOWN...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF YORK TO 35 MILES WEST OF GROVE HILL...MOVING EAST AT 55 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELLAMY. COATOPA. US 80 AND AL 28. PUTNAM. PIN HOOK. SWEET WATER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Dec 10, 2:53 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 253 AM CST WED DEC 10 2008 ALZ040-100945- DALLAS- 253 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 345 AM CST... AT 249 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR REHOBOTH...OR 14 MILES NORTHWEST OF CAMDEN...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CENTRAL MILLS. SAFFORD. ORRVILLE. HAZEN. POTTER STATION. SELMA UNIVERSITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Dec 10, 2:58 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 AM CST WED DEC 10 2008 ALZ017-100930- BLOUNT- 258 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR BLOUNT COUNTY UNTIL 330 AM CST... AT 258 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BROOKSVILLE...OR 6 MILES NORTHEAST OF BLOUNTSVILLE...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BROOKSVILLE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Special weather statement, Dec 10, 3:25 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 AM CST WED DEC 10 2008 ALZ018-020-101015- CHEROKEE-ETOWAH- 325 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND ETOWAH COUNTIES UNTIL 415 AM CST... AT 325 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TABOR ROAD TO RAINBOW CITY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CENTRE TO RAINBOW CITY...MOVING EAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TABOR ROAD. SAND ROCK. SLACKLAND. WEISS DAM. WEISS LAKE. CEDAR BLUFF. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Special weather statement, Dec 10, 3:26 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 AM CST WED DEC 10 2008 ALZ023>025-034-101015- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 326 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 415 AM CST... AT 322 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH JOHNS TO WOODSTOCK JUNCTION TO EOLINE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF HUEYTOWN TO 15 MILES SOUTHWEST OF BESSEMER TO 9 MILES NORTHWEST OF BRENT...MOVING NORTHEAST AT 45 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VALLEY CREEK. TANNEHILL IRONWORKS STATE PARK. ALABAMA ADVENTURE. VILLAGE CREEK PRATT CITY. VILLAGE CREEK AVENUE W. ROSS BRIDGE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:52 PM CST | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 7 hr |
| Dec 9, 9:15 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 45 min |
| Dec 9, 9:45 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Dec 9, 9:59 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 31 min |
| Dec 9, 10:01 PM CST | Tornado Warning | BMX | Pickens | 44 min |
| Dec 9, 10:47 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Pickens, Tuscaloosa, Walker | 43 min |
| Dec 9, 11:01 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Winston | 3 hr |
| Dec 9, 11:13 PM CST | Tornado Warning | BMX | Greene, Pickens | 32 min |
| Dec 9, 11:36 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 39 min |
| Dec 9, 11:45 PM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 30 min |
| Dec 10, 12:06 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 24 min |
| Dec 10, 12:22 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter | 38 min |
| Dec 10, 12:31 AM CST | Tornado Warning | BMX | Fayette, Walker | 29 min |
| Dec 10, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 49 min |
| Dec 10, 12:50 AM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 40 min |
| Dec 10, 12:55 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 50 min |
| Dec 10, 12:59 AM CST | Tornado Warning | BMX | Walker, Winston | 16 min |
| Dec 10, 1:09 AM CST | Tornado Warning | BMX | Blount, Walker | 6 min |
| Dec 10, 1:31 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 44 min |
| Dec 10, 1:32 AM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 28 min |
| Dec 10, 1:55 AM CST | Tornado Warning | BMX | Jefferson | 9 min |
| Dec 10, 1:57 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 33 min |
| Dec 10, 2:00 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 30 min |
| Dec 10, 2:12 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 48 min |
| Dec 10, 2:26 AM CST | Tornado Warning | BMX | Blount, Etowah | 34 min |
| Dec 10, 2:32 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 28 min |
| Dec 10, 3:07 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 23 min |
| Dec 10, 3:11 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Dec 10, 3:38 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Dec 10, 4:17 AM CST | Tornado Warning | BMX | Cherokee | 13 min |
| Dec 10, 4:38 AM CST | Tornado Warning | BMX | St. Clair | 20 min |
| Dec 10, 4:40 AM CST | Tornado Warning | BMX | Lowndes, Montgomery | 35 min |
| Dec 10, 4:44 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Dec 10, 5:07 AM CST | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 23 min |
| Dec 10, 5:32 AM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 28 min |
| Dec 10, 6:24 AM CST | Tornado Warning | BMX | Pike | 51 min |
| Dec 10, 6:43 AM CST | Severe Thunderstorm Warning | BMX | Pike | 47 min |
| Dec 10, 6:49 AM CST | Tornado Warning | BMX | Cleburne, Randolph | 15 min |
| Dec 10, 6:51 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 6 days |
| Dec 10, 6:51 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Dec 10, 7:18 AM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 27 min |
| Dec 10, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 49 min |
| Dec 10, 8:24 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 36 min |
| Dec 10, 9:56 AM CST | Areal Flood Advisory | BMX | Barbour, Pike | 4 hr |
| Dec 10, 3:24 PM CST | Flash Flood Watch | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more | 20 hr |
| Dec 10, 3:54 PM CST | Winter Storm Watch | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 12 hr |
| Dec 10, 4:01 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.